Florida, 2010

Flash Flood and Flood in Florida, August 25 to 28, 2010

August 25 to 28, 2010 · NWS TAE · 2 events in 2 counties and zones

Slow moving storms along the Gulf coast dumped heavy amounts of rain with some flooding reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Slow moving storms along the Gulf coast dumped heavy amounts of rain with some flooding reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 24, 7:16 PM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Aug 24, 7:16 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
916 PM EDT TUE AUG 24 2010

.DISCUSSION...
THE 00 UTC REGIONAL SURFACE ANALYSIS SHOWED A WAVY QUASI-
STATIONARY FRONT FROM THE NC COAST...THROUGH THE FL
PANHANDLE...AND WESTWARD INTO THE EAST TX. A WEAK LOW WAS CENTERED
OVER SOUTHWEST GA. ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPED
ON THE WARM SIDE OF THE FRONT THIS AFTERNOON AND EVENING...WHERE THERE
WAS GOOD MOISTURE FLUX CONVERGENCE IN THE BOUNDARY LAYER. UPPER
AIR DATA AND VAPOR IMAGERY SHOWED PLENTY OF DRY AIR ABOVE 600 MB
OVER TALLAHASSEE...BUT THERE WAS STILL AMPLE MOISTURE BELOW THAT
LEVEL (ESPECIALLY IN THE BOUNDARY LAYER). THE LATEST LOCAL WRF AND
RECENT RADAR TRENDS SUGGEST THAT LIKE LAST NIGHT...MOST OF THE
EVENING STORMS WILL SOON DIMINISH EXCEPT FOR DIXIE AND TAYLOR
COUNTIES...WHERE SHOWERS AND STORMS MAY CONTINUE TO DEVELOP AND
MOVE ASHORE THROUGH THE EARLY MORNING HOURS.

&&

.AVIATION...
THE PERSISTENT SHOWERS AND THUNDERSTORMS CURRENTLY NORTH AND EAST
OF THE VLD AND ABY TERMINALS WILL TREND DOWN THROUGH THE MID-TO-
LATE EVENING HOURS. THE MAIN CONCERN THROUGH THE OVERNIGHT HOURS
WILL BE REDUCED VISIBILITIES IN FOG ONCE AGAIN...MAINLY OVER THE
VLD...TLH AND POSSIBLY THE ABY TERMINALS WHERE THE BETTER SHOWER
COVERAGE HAS BEEN TODAY. VERY SIMILAR CONDITIONS WILL BE EXPECTED
THROUGH THE AFTERNOON AND EVENING HOURS TUESDAY WITH THE BEST
SHOWER/STORM CHANCES REMAINING ACROSS THE BIG BEND OR SOUTHEAST OF
A LINE FROM VLD TO TLH.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...GIBBS
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Aug 24, 6:58 PM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
858 PM EDT TUE AUG 24 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-260100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
858 PM EDT TUE AUG 24 2010 /758 PM CDT TUE AUG 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL GRADUALLY DISSIPATE
THROUGH MIDNIGHT EDT...11 PM CDT...EXCEPT FOR TAYLOR AND DIXIE
COUNTIES AND ADJACENT COASTAL WATERS...WHERE ISOLATED SHOWERS MAY
CONTINUE INTO THE EARLY MORNING HOURS. PATCHY DENSE FOG WILL BE
POSSIBLE EARLY WEDNESDAY MORNING. OTHERWISE...HAZARDOUS WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
COVERAGE OF SHOWERS AND STORMS WILL INCREASE ONLY VERY SLIGHTLY
FOR WEDNESDAY AND THURSDAY BEFORE FALLING BACK TO BELOW NORMAL
LEVELS FOR THE WEEKEND AND INTO EARLY NEXT WEEK. NO ORGANIZED
SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER/WOOL

The radar

The Eglin Afb radar (KEVX), 57 km away, was scanning. The volume nearest the first event began at 06:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Bay

When
August 25, 12:30 AM CST to 2:30 AM CST
Where
Bay County, 1.3 mi NE of Parker to 1.14 mi ENE of Parker
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
30.141, -85.582

Heavy rain fell between 12:00 am CDT and 3:30 am CDT with a COCORAHS observer measuring 5.10 during that time period. He also reported that there were several times when the water had risen enough on his street to cover it from edge to edge. The local overflow drainage rose to approximately six inches over the top of the wall, which normally only occurs during extended periods of rainfall that last a day or more. No known damage or injuries occurred.

Flood, Dixie

When
August 25, 8:25 AM EST to August 28, 6:15 AM EST
Where
Dixie County, 2.07 mi NNW of Horseshoe Beach to 0.9 mi NNE of Horseshoe Beach
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.465, -83.298

Thunderstorms produced heavy rainfall amounts of 6 to 10 inches with localized amounts of 11 to 14 inches. This heavy rainfall resulted in prolonged and widespread flooding of roads and low-lying areas areas generally south of U.S. Highway 19 between Horseshoe Beach and Suwannee. This is a rural area with no known property damage.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258866, 258534.